# SDR S02472009

- Difficulty date: April 8, 2002
- Submitted: January 3, 2003
- Operation: Air carrier
- Make and model: Boeing 747-400
- Aircraft serial: 28710
- Engine: Pwa PW4056
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part serial: 727823
- Condition: Failed
- Location: Nr 1
- Component: Pw4056, Pwa
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

DURING TAKE OFF ROLL NR 1 ENGINE SURGE ENCOUNTERED. AFTER AIRBORNE NR 1 ENGINE SHUT DOWN AND AIR TURN AROUND. AN UNEVENTFUL LANDING WAS ACCOMPLISHED.  NR 1 ENGINE INLET AND EXHAUST VISUAL INSPECTION. CONDITION NORMAL.  CHECKED CHIP DECTECTOR CONDITION NORMAL.  NR 1 ENGINE FADEC BITE CHECK, NO FAULT MESSAGE WAS SET.  PRILIMINARY ANALYSIS GROUP 3 SURGE WAS SUSPECTED.  AN AOG TEAM HAD BEEN SENT AND SPARE ENGINE HAD BEEN SHIPPED ON 4/8/2002. NR 1 ENGINE HAD BEEN CHANGED.
